Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 104, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2013, 6:13 PM EDT for Wood County, Ohio. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 27, 2013, 7:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Wood County, OH
The radar
The Detroit radar (KDTX), 137 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:17 PM EDT | TSTM WND DMG | Perrysburg, OH | 14 INCH DIAMETER TREE UPROOTED. |
| Jun 27, 6:24 PM EDT | HAIL 1 | Perrysburg, OH | LARGE BRANCHES AND QUARTER SIZE HAIL OBSERVED ALONG ROUTE 20 IN PERRYSBURG. |
| Jun 27, 6:35 PM EDT | HAIL 1 | 4 W Genoa, OH | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS51 KCLE 272213
SVRCLE
OHC173-272315-
/O.NEW.KCLE.SV.W.0104.130627T2213Z-130627T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
613 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 715 PM EDT
* AT 611 PM EDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PERRYSBURG...AND MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...
NORTHWOOD...
WESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
&&
LAT...LON 4144 8379 4146 8378 4146 8375 4149 8371
4153 8371 4155 8368 4157 8361 4162 8357
4162 8342 4130 8342 4129 8388 4141 8388
TIME...MOT...LOC 2212Z 315DEG 23KT 4154 8366
$$
OUDEMAN1 follow-up statement
474
WWUS51 KCLE 272239
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
639 PM EDT THU JUN 27 2013
OHC173-272315-
/O.CON.KCLE.SV.W.0104.000000T0000Z-130627T2315Z/
WOOD OH-
639 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN WOOD COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PEMBERVILLE...OR 9 MILES EAST OF BOWLING GREEN...MOVING
SOUTHEAST AT 25 MPH. TRAINED SPOTTERS HAVE REPORTED QUARTER SIZED
HAIL AND WIND DAMAGE IN THE FORM OF DOWNED BRANCHES WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BRADNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4138 8367 4147 8357 4162 8343 4162 8342
4130 8342 4129 8388
TIME...MOT...LOC 2239Z 315DEG 23KT 4139 8346
$$
OUDEMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 3:31 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EDT THU JUN 27 2013 .SYNOPSIS... LOW PRESSURE OVER PENNSYLVANIA WILL MOVE EAST TONIGHT. ANOTHER AREA OF LOW PRESSURE AND A TROUGH IN THE UPPER ATMOSPHERE WERE CENTERED OVER THE NORTHERN GREAT LAKES. THE LOW AND TROUGH WILL SLOWLY SHIFT SOUTH OVER THE WEEKEND AND BECOME NEARLY STATIONARY WELL INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE FIRST SHORT WAVE WILL MOVE EAST BY EARLY TONIGHT. RAINFALL RATES IN EXTREME NE OH/NW PA ARE DIMINISHING. THE WIDELY SCATTERED ACTIVITY THAT DEVELOPED ACROSS NORTHWEST AND NORTH CENTRAL OHIO WILL DIMINISH. WILL HAVE TO KEEP AN EYE ON THE SCATTERED ACTIVITY IN MICHIGAN ESPECIALLY THE COMPLEX OF THUNDERSTORMS NEAR THE THUMB. I EXPECT MOST OF IT WOULD WEAKEN THAT TRIES TO COME ACROSS LAKE ERIE. THE NEXT SHORT WAVE IN THE DEEPENING TROUGH ALOFT IS PROGGED TO DIVE SOUTH ACROSS LAKE ERIE FRIDAY MORNING. ADDITIONAL SHOWERS WILL DEVELOP EARLY FRIDAY MORNING FROM NORTHWEST TO SOUTHEAST. WILL MENTION THUNDER. THE MODEL SOUNDINGS SHOW SOME ELEVATED CAPE. GUIDANCE LOW TEMPERATURES MAY BE A DEGREE OR TWO TOO COOL GIVEN THE DEWPOINTS EXCEPT ACROSS EXTREME NE OH/NW PA WHERE IT DID NOT WARM UP MUCH TODAY. FORECAST LOWS WILL MOSTLY BE IN THE LOWER/MID 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... EVERYONE WILL SEE SHOWERS ON FRIDAY AS THE NEXT SHORT WAVE SWINGS ACROSS THE AREA. AS MENTIONED BEFORE...THERE IS ENOUGH ELEVATED CAPE THAT WE WILL MENTION THUNDER. NOT COLD ENOUGH ALOFT FOR PURE LAKE EFFECT SHOWERS BUT WITH COLD ADVECTION...LAKE ENHANCED RAIN IS LIKELY FRIDAY MORNING INTO EARLY AFTERNOON...PROBABLY FROM AROUND SANDUSKY EAST. WOULD NOT BE SURPRISED IF WE START TO SEE AT LEAST A MINOR FLOOD POTENTIAL AGAIN...ESPECIALLY NEAR LAKE ERIE SINCE WE ARE SO WET. WILL NOT ISSUE ANY FLOOD WATCHES AT THIS TIME SINCE WE ARE JUST EXPIRING ONE AND THERE IS NOT A LOT OF CONFIDENCE IN THE NEW RAINFALL AMOUNTS. THE TROUGH ALOFT IS PROGGED TO SWING ACROSS THE AREA ON SATURDAY. WILL CONTINUE WITH A FORECAST OF "SHOWERS LIKELY AND A CHANCE OF THUNDER". NOT SURE IF IT WILL BE CLOUDY WITH FREQUENT SHOWERS OR IF IT WILL BE A VARIABLE SKY TYPE OF DAY WITH A FEW PEAKS OF SUN AND COME AND GO SHOWERS. THE TROUGH IS PROGGED TO CLOSE OFF OVER THE MIDWEST BY LATER SUNDAY AND MONDAY. THIS IS NOT A FAVORABLE POSITION FOR MUCH IMPROVEMENT IN OUR WEATHER. TYPICALLY IN SUMMER WE WOULD EXPECT A DIURNAL FLAIR UP OF SHOWERS EACH DAY AND A FEW BREAKS IN THE CLOUDS BUT IN GENERAL A PARTLY TO MOSTLY CLOUDY SKY WITH SCATTERED SHOWERS. FORECAST HIGH TEMPERATURES WILL BE A LITTLE BELOW NORMAL. WILL NOT GO TOO COLD ON THE LOWS (GENERALLY LOWER 60S) SINCE DEWPOINTS WILL LIKELY NOT DROP ALL THAT MUCH. && .LONG TERM /MONDAY THROUGH THURSDAY/... LITTLE CHANGE IN THE EXTENDED FORECAST WITH UPPER LEVEL TROUGH REMAINING OVER THE AREA UNTIL LATE IN THE FORECAST. EXPECT MOSTLY CLOUDY CONDITIONS WITH INTERMITTENT RAIN SHOWERS THROUGH THE PERIOD AS SHORT WAVE TROUGHS MOVE ACROSS THE AREA. WILL ALSO KEEP A LINGERING CHANCE FOR AFTERNOON TSRA. TEMPS SHOULD JUST BE A LITTLE BELOW AVERAGE. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... ALMOST FALL LIKE PATTERN SETTING UP WITH UPPER LEVEL LONG WAVE TROUGH MOVING OVER THE AREA NOW. SHORT WAVE WILL MOVE ACROSS NW OHIO THIS EVENING POTENTIAL TO KICK OFF SOME TSRA. OVERNIGHT EXPECT MVFR/IFR IN STRATUS AND FOG. MORE RAIN TOMORROW...MAINLY IN THE EAST AS ANOTHER SHORT WAVE MOVES ACROSS LAKE ERIE. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH MONDAY. && .MARINE... SERIES OF SURFACE LOW PRESSURE SYSTEMS LINGER OVER THE LAKE INTO THE WEEKEND. WINDS AND WAVES WILL BE LIGHT BUT THERE WILL ALSO BE INTERMITTENT RAIN WITH A CHANCE OF THUNDER. WINDS TURN TO THE NORTHEAST AND INCREASE TO 10 TO 15 KNOTS SATURDAY NIGHT SETTING UP CHOPPY CONDITIONS ON THE LAKE THAT WILL LAST THROUGH MONDAY. IF GRADIENT A LITTLE STRONGER COULD REQUIRE SMALL CRAFT ADVISORY FOR SUNDAY INTO MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Jun 27, 3:49 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EDT THU JUN 27 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-282000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 349 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-282000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 349 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 27, 3:42 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 17 SSE ASHTABULA 41.65N 80.67W
06/27/2013 M4.00 INCH ASHTABULA OH CO-OP OBSERVER
HEAVY RAIN BETWEEN 9AM AND 1PM WITH FLOODING TO ROADS,
HOMES AND BUILDINGS IN DORSET.
&&
THOMPSONLocal storm report, Jun 27, 3:49 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN CAMBRIDGE SPRINGS 41.80N 80.06W
06/27/2013 M3.46 INCH CRAWFORD PA MESONET
ROCKDALE TWP.
&&
THOMPSONLocal storm report, Jun 27, 3:58 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLOOD 5 S ERIE 42.05N 80.09W
06/27/2013 ERIE PA 911 CALL CENTER
FOOT OF WATER ON THE ROADWAY ON WESTLAKE RD. ROUTE 5 MILL
CREEK TWP
&&
THOMPSONSpecial weather statement, Jun 27, 5:30 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 530 PM EDT THU JUN 27 2013 OHZ003-272215- LUCAS- 530 PM EDT THU JUN 27 2013 ...SPECIAL WEATHER STATEMENT FOR LUCAS COUNTY UNTIL 615 PM EDT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF OREGON TO 7 MILES NORTHWEST OF SYLVANIA...MOVING SOUTHEAST AT 20 MPH. A CLUSTER OF STORMS OVER SOUTHERN MICHIGAN WILL MOVE INTO LUCAS COUNTY THROUGH 630 PM. MODERATE TO HEAVY RAIN...FREQUENT LIGHTNING...AND PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS. THOSE IN LUCAS COUNTY SHOULD MONITOR NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. THE TOWNS OF BERKEY...OTTAWA HILLS...MAUMEE AND HARBOR VIEW ARE ALSO IN THE PATH OF THESE STORMS. SJAMISON
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:59 AM EDT | Areal Flood Advisory | CLE | Hancock, Marion, Seneca, Wyandot | 6 hr |
| Jun 27, 9:24 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 4 hr |
| Jun 27, 10:43 AM EDT | Areal Flood Warning | CLE | Ashtabula | 6 hr |
| Jun 27, 4:50 PM EDT | Areal Flood Warning | CLE | Ashtabula | 12 hr |
| Jun 27, 5:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 27, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 67 min |
| Jun 27, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wood | 78 min |
| Jun 27, 7:34 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 27, 7:51 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.